Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Nov 24, 2020, 3:06 AM CST for 11 counties in Texas. It took effect at Nov 24, 2020, 8:24 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2020, 3:06 AM CST (09:06 UTC)
- In effect from
- Nov 24, 2020, 8:24 AM CST
- Expired
- Nov 24, 2020, 6:00 PM CST
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS74 KSJT 240906 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 306 AM CST Tue Nov 24 2020 TXZ049-054-064-065-098-113-127-250000- /O.NEW.KSJT.WI.Y.0004.201124T1600Z-201125T0000Z/ Fisher-Nolan-Sterling-Coke-Haskell-Jones-Taylor- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Irby, Haskell, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, and Abilene 306 AM CST Tue Nov 24 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The northwest Concho Valley and much of the Big Country. * WHEN...From 10 AM this morning to 6 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
1 follow-up statement
019 WWUS74 KSJT 241424 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 824 AM CST Tue Nov 24 2020 TXZ066-071>073-242230- /O.EXB.KSJT.WI.Y.0004.201124T1424Z-201125T0000Z/ Runnels-Irion-Tom Green-Concho- Including the cities of Ballinger, Benoit, Hatchel, Rowena, Crews, Drasco, Pumphrey, Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, Eden, Live Oak, and Lowake 824 AM CST Tue Nov 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Runnels, Irion, Tom Green and Concho Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$ TXZ049-054-064-065-098-113-127-242230- /O.EXT.KSJT.WI.Y.0004.201124T1424Z-201125T0000Z/ Fisher-Nolan-Sterling-Coke-Haskell-Jones-Taylor- Including the cities of Gannon, Sweetwater, Broome, Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, Irby, Haskell, Stamford, Stith, Anson, Funston, Truby, Tuxedo, Hamlin, and Abilene 824 AM CST Tue Nov 24 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...The northwest Concho Valley and much of the Big Country. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 10:35 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 23, 10:35 PM CST, 4 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 1035 PM CST Mon Nov 23 2020 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 1259 PM CST Mon Nov 23 2020 Low level southerly flow will transport warm and modified boundary layer moisture across West Central Texas tonight and Tuesday. The south winds will gust to 30 to 35 mph at times. Also, a dryline will move east across the area Tuesday, resulting in winds veering to southwest and falling dewpoints. Going with a dry forecast. However, a few light showers are possible across the Big Country late tonight and Tuesday morning. Lows tonight will be 55 to 60 and expect highs Tuesday in the upper 70s to lower 80s. && .LONG TERM... (Tuesday night through Monday) Issued at 243 PM CST Mon Nov 23 2020 A compact upper low will skirt across Oklahoma and Kansas Tuesday evening, with an associated cold front moving south across West Central Texas Tuesday night. Could see a few showers or an isolated thunderstorm over far southeast counties after midnight ahead of the front, otherwise no precipitation is expected. The front will usher in cooler temperatures for Wednesday, with highs in the mid and upper 60s across the north and lower 70s elsewhere. Southerly flow returns in earnest on Thursday, ahead of an upper level trough approaching from the west. Breezy south to southwest winds will develop, with highs climbing back into the upper 70s. The medium range models differ with the upper trough as it moves east across the Rockies, with the GFS more progressive and the ECMWF slower. The ECMWF solution gives us a better chance for precipitation across the area and the current forecast will favor the slower solution. Upper level support, along with another cold front affecting the area on Friday, will increase the potential for scattered showers and a few thunderstorms into Friday evening. Mostly cloudy and cooler conditions will occur behind the front Friday night into Saturday, with scattered showers possible. Lows Friday night will be in the upper 30s and lower 40s, with highs on Saturday in the 50s. Dry and cool weather will continue into Sunday, with lows Saturday night in the mid and upper 30s and highs on Sunday in the upper 50s and lower 60s. && .AVIATION... (06Z TAFS) Issued at 1028 PM CST Mon Nov 23 2020 Gusty winds and low cloud ceilings are the main aviation weather concerns. With low-level jet developing and strengthening, southeast to south winds will increase overnight. Occasional gusts 25-28 knots are expected at KABI and KSJT. Low clouds are developing over the southeastern parts of our area, and this low cloud development will expand west and north to encompass most if not all of our area overnight. ceilings are expected to be mostly in the MVFR category. KSOA should have the lowest ceilings, closer to 1000 ft. Widespread low cloud cover early Tuesday morning will break up by break up from the west by mid- to-late morning. Mostly clear skies and VFR conditions are expected area wide during the afternoon. Stronger, gusty south to southwest winds are expected from mid-morning Tuesday through the afternoon hours. The strongest winds of 20-25 knots, with gusts 30-35 knots, are expected at KABI. KSJT can expect winds around 20 knots with gusts to 30 knots. Our southern terminals will have wind speeds 15-18 knots with gusts to 25 knots. Decreased southwest to west winds are expected during the evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 79 40 66 / 5 5 5 0 San Angelo 58 80 40 70 / 5 0 5 0 Junction 56 81 45 75 / 0 0 5 0 Brownwood 55 81 42 69 / 5 5 10 0 Sweetwater 58 79 41 66 / 10 5 0 0 Ozona 58 78 43 70 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....24 AVIATION...19
Hazardous weather outlook, Nov 23, 1:35 PM CST, 13 hours 31 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 135 PM CST Mon Nov 23 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 135 PM CST Mon Nov 23 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.